Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Taken overdose of gabapentin. How long will it take to leave the body?

User rating for this question
Excellent
Answered by

Rheumatologist
Practicing since : 2008
Answered : 2366 Questions
Question
I accidentilly overdosed on gabapentin, how long before it leaves my system?
Posted Mon, 23 Sep 2013 in Medicines and Side Effects
 
 
Answered by Dr. Shruti Rijhwani 35 minutes later
Brief Answer:
5- 7 hours

Detailed Answer:
Dear sir ,

Thank you for posting your query on XXXXXXX

Well gabapentin has a half life of 5-7 hours . By this time it gets out from system.

In case you feel dizziness or there is any loss of consciousnes see a doctor immediately. A stomach wash may be required .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Taken overdose of gabapentin. How long will it take to leave the body? 1 minute later
I am just having trouble speaking, slurred speach and its been 5-7 hours.
 
 
Answered by Dr. Shruti Rijhwani 3 minutes later
Brief Answer:
seek emergency care

Detailed Answer:
Dear sir ,

Kindly seek medical care at earliest . Dont waste time may be a gastric lavage will be required and further management depends on complications.

Dr Shruti
Above answer was peer-reviewed by
 
Follow-up: Taken overdose of gabapentin. How long will it take to leave the body? 5 minutes later
I dont think I need to go to the er, it will slowly get out of my system.
 
 
Answered by Dr. Shruti Rijhwani 7 minutes later
Brief Answer:
In my opinion you should.

Detailed Answer:
Dear sir,

In my opinion you should go to hospital and seek medical advise but thats your decision.

Get well soon.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Taken overdose of gabapentin. How long will it take to leave the body? 8 minutes later
why do you think its so important?
 
 
Answered by Dr. Shruti Rijhwani 2 hours later
Brief Answer:
It is important.

Detailed Answer:
Dear sir ,

It is important because when the drug has been absorbed in body we cannot do amything . Only till the time it is unabsorbed rescue measures can be taken. So its important to seek medical advise at earliest.

Dr. Shruti
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor